Hail, Morrow
- When
- June 4, 11:49 AM EST
- Where
- Morrow County, 1.69 mi W of Williamsport
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.578, -82.762
Quarter sized hail was observed.
A stationary front lingered across central Ohio on June 4th. Showers and thunderstorms developed to the north of this front and moved across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A stationary front lingered across central Ohio on June 4th. Showers and thunderstorms developed to the north of this front and moved across the area. A few of the thunderstorms became severe. Many reports of large hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 4, 9:24 AM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1024 AM EDT FRI JUN 4 2010 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL WOBBLE ACROSS CENTRAL OHIO INTO CENTRAL PENNSYLVANIA TODAY THROUGH THE WEEKEND. SEVERAL RIPPLES OF LOW PRESSURE WILL MOVE ALONG THIS FRONT THROUGH SUNDAY WITH EACH ONE BRINGING INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. DRIER AIR WILL ATTEMPT TO MOVE INTO THE REGION MONDAY INTO TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AREAS OF FOG AND DRIZZLE HAVE LIFTED. SEVERAL BREAKS IN THE CLOUDS ARE DEVELOPING SO PARTLY CLOUDY SKIES LOOK GOOD FOR THIS AFTERNOON. CURRENT FORECAST HIGH TEMPERATURES LOOK REASONABLE. LAMP GUIDANCE IN THE LOWER 80S FOR MOST LOCATIONS. A FEW SHOWERS ARE STARTING TO FORM IN WEST CENTRAL OHIO AND THIS TREND WILL CONTINUE THIS AFTERNOON AS THE SHORT WAVE APPROACHES THE AREA. CURRENT POP FORECAST APPEARS TO BE IN LINE AND WILL MAKE FEW ADJUSTMENTS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... BY THIS EVENING CONVECTION WILL CONTINUE NEAR THE FRONTAL BOUNDARY AND ANY OTHER OUTFLOW BOUNDARY. THE MAIN AREA OF CONCERN WILL BE ACROSS THE SOUTHEAST 2/3RDS OF THE REGION. WILL KEEP SOME SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR SATURDAY AS THE REGION AWAITS THE NEXT WAVE OF LOW PRESSURE TO RIDE THE BAROCLINIC ZONE. THIS WILL BRING INCREASED RAIN CHANCES TO THE REGION FOR LATE SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. STILL SOME UNCERTAINTY AS TO THE EXACT LOCATION OF THE BOUNDARY AT THIS TIME WITH CONVECTIVE OUTFLOW PUSHING IT AROUND. HOWEVER BELIEVE THE MAIN FOCUS OF HEAVIER SHOWERS/THUNDERSTORMS WILL BE NEAR AND SOUTH OF A TOLEDO TO WARREN LINE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE INTO SUNDAY MORNING. RAIN CHANCES SHOULD BEGIN TO DECREASE BY SUNDAY NIGHT AS SOME DRIER AIR ATTEMPTS TO SLIDE INTO THE AREA. BELIEVE THE MOST OF THE RAIN CHANCES CAN BE REMOVED FROM THE FORECAST BY MONDAY BUT STILL ENOUGH UNCERTAINTY ABOUT TIMING TO WARRANT A SLIGHT CHANCE IN THE GRIDS. WARMEST TEMPERATURES OVER THE WEEKEND WILL LIKELY BE SATURDAY. THESE WARMER TEMPERATURES AND THE BETTER UPPER LEVEL SUPPORT COULD LEAD TO ANOTHER ROUND OF SEVERE WEATHER. FOR SUNDAY INTO MONDAY A NORTHERLY FLOW OF DRIER AIR SHOULD LEAD TO COOLER TEMPERATURES WITH HIGHS BACK INTO THE 70S. SEVERAL LOCATIONS MAY ACTUALLY DIP JUST UNDER SEASONAL AVERAGES. && .LONG TERM /SATURDAY THROUGH THURSDAY/... LATEST GUIDANCE CONTINUES TO HINT AT RAIN CHANCES ON WEDNESDAY AND WEDNESDAY NIGHT. HAVE BUMPED PRECIP MENTION UP ON WEDNESDAY NIGHT AND LEFT SOME LINGERING SHOWERS INTO THURSDAY MORNING. TEMPS WILL CONTINUE TO AVERAGE A DEGREE OR TWO ABOVE NORMAL. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... THE FOG THIS MORNING IS MUCH LESS WIDESPREAD THEN IT WAS YESTERDAY AND EXPECT VSBYS AT ALL SITES TO BE VFR IN AN HOUR OR TWO. PESKY AREA OF STRATUS CONTINUES TO BLANKET NW PA AND FAR NE OH. THIS LOWER CLOUD COULD BRIEFLY MAKE IT TO KYNG. AT KERI...EXPECT THE LOW CIGS TO PERSIST ANOTHER COUPLE HOURS AND THEN DISSIPATE AS THE STRONG JUNE SUN BEGINS TO WIN OUT. SIMILAR TO THE PAST COUPLE OF DAYS...EXPECT SCATTERED TSRA TO DEVELOP THIS AFTERNOON. IT APPEARS THAT 18Z IS ABOUT THE EARLIEST THAT SHOULD OCCUR. WILL GIVE ALL SITES A FEW HOUR PERIOD OF THUNDER. BEST CHANCES FOR THUNDER AT KCLE WILL BE LATE IN THE AFTERNOON. MORE WIDESPREAD PRECIP WILL OCCUR TOWARD THE END OF THE TAF PERIOD AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. WILL GO WITH PREVAILING SHOWERS. THERE WILL LIKELY BE SOME EMBEDDED THUNDER AS WELL BUT WILL LEAVE OUT OF TAFS FOR NOW GIVEN UNCERTAINTY. LIGHT AND VARIABLE FLOW WILL BECOME SW BY MID MORNING. ONSHORE FLOW IS AGAIN PROBABLY AT KERI. .OUTLOOK...AREAS OF NON VFR FRIDAY NIGHT...SATURDAY AND SUNDAY AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ACROSS THE LOWER GREAT LAKES/OHIO VALLEY. && .MARINE... ANOTHER QUIET DAY IS EXPECTED ON THE LAKE WITH E TO NE FLOW UNDER 10 KNOTS MOST AREAS. LOW PRESSURE IS STILL ON TRACK TO PASS TO THE NORTH OF THE LAKE EARLY SATURDAY. A TRAILING COLD WILL SWEEP EAST ACROSS THE LAKE SATURDAY MORNING. SW TO W FLOW BEHIND THE FRONT WILL PICK UP AND WAVES ON THE EAST END OF THE LAKE COULD BRIEFLY APPROACH 4 FEET. ANOTHER LOW WILL MOVE ACROSS THE REGION ON SUNDAY WITH NW FLOW DEVELOPING BY MIDDAY. NW FLOW WILL CONTINUE INTO MONDAY AS WEAK HIGH PRESSURE BRIEFLY BUILDS OVER THE REGION. THE FLOW WILL AGAIN BECOME LIGHT AND VARIABLE ON TUESDAY AHEAD OF THE NEXT SYSTEM. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...GARNET SHORT TERM...MULLEN LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 423 AM EDT FRI JUN 4 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-050830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 423 AM EDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG DAMAGING WINDS. A FRONTAL BOUNDARY WILL WOBBLE ACROSS NORTHERN OHIO AND CENTRAL PENNSYLVANIA TODAY. AFTERNOON HEATING COMBINED WITH CONVERGENCE ALONG THIS BOUNDARY WILL INITIATE SCATTERED THUNDERSTORMS BY MID AFTERNOON. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH MAY LEAD TO PONDING OF WATER ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. THE MAIN THREAT LOOKS TO BE STRONG DAMAGING WINDS BUT LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The Cleveland radar (KCLE), 120 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
13 hail, 8 thunderstorm wind. Local standard time, as filed.
Quarter sized hail was observed.
Thunderstorm winds downed a few large tree limbs.
Penny sized hail was observed.
Golf ball sized hail was observed.
Golf ball sized hail was reported in the Loudonville area. A few vehicles were damaged by the hail.
Golf ball sized hail was observed.
Quarter sized hail was observed.
Golf ball sized hail was reported.
Thunderstorm winds downed a couple large tree limbs.
Thunderstorm winds downed a large tree.
Thunderstorm winds downed a large tree limb.
Half dollar sized hail was observed.
Half dollar sized hail was observed.
Penny sized hail was observed.
A thunderstorm downburst damaged a home and a barn. Several trees in the area were also toppled.
Quarter sized hail was observed.
Thunderstorm winds downed a few large tree limbs.
Penny to quarter sized hail was observed.
Quarter sized hail was reported.
Thunderstorm winds downed a large pine tree.
Thunderstorm winds toppled a large tree which knocked some power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231343, 231360, 231339, 231340, 231341, 231342, 231350, 231362, 231349, 231346, 231348, 231351, 231353, 231352, 231344, 231354, 231355, 231363, 231358, 231359, 231365.